Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 45, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 5, 2008, 4:16 PM EDT for Berkeley County, Charleston County, Colleton County, South Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2008, 4:16 PM EDT (20:16 UTC)
- Expired
- Apr 5, 2008, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 91 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 4:50 PM EDT | MARINE TSTM WIND 40 | Charleston, SC | 34 KT WIND GUST MEASURED AT DOWNTOWN SENSOR NEAR WATERFRONT PARK. DIRECTION WAS FROM THE WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 11:25 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 052016
SVRCHS
SCC015-019-029-052100-
/O.NEW.KCHS.SV.W.0045.080405T2016Z-080405T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT SAT APR 5 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EXTREME SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROCKVILLE...OR ABOUT 9 MILES NORTHEAST OF EDISTO BEACH...MOVING
NORTHEAST AT 55 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
ROCKVILLE...SEABROOK ISLAND...
WADMALAW ISLAND...YONGES ISLAND...
JOHNS ISLAND...FOLLY BEACH...
WEST ASHLEY...JAMES ISLAND...
CHARLESTON...MOUNT PLEASANT...
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3248 8032 3264 8041 3272 8041 3281 8015
3305 7980 3286 7966 3279 7973 3275 7987
3271 7986 3265 7991 3257 8015 3253 8019
3255 8020
TIME...MOT...LOC 2016Z 233DEG 47KT 3263 8022
$$2 follow-up statements
000
WWUS52 KCHS 052040
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT SAT APR 5 2008
SCC029-052049-
/O.CAN.KCHS.SV.W.0045.000000T0000Z-080405T2100Z/
COLLETON SC-
439 PM EDT SAT APR 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN COLLETON
COUNTY HAS BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3256 8015 3279 8019 3305 7980 3286 7966
3279 7973 3275 7987 3271 7986 3265 7991
3263 7998 3263 7999 3262 7999
TIME...MOT...LOC 2039Z 233DEG 47KT 3277 8000
$$
SCC015-019-052100-
/O.CON.KCHS.SV.W.0045.000000T0000Z-080405T2100Z/
BERKELEY SC-CHARLESTON SC-
439 PM EDT SAT APR 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL CHARLESTON AND SOUTH CENTRAL BERKELEY COUNTIES...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR JOHNS ISLAND...OR ABOUT 6 MILES SOUTHWEST OF
CHARLESTON...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CAINHOY...
CHARLESTON...DANIEL ISLAND...FOLLY BEACH...JAMES ISLAND...JOHNS
ISLAND...KIAWAH ISLAND...MOUNT PLEASANT...NORTH CHARLESTON...
SHADOWMOSS...SULLIVANS ISLAND...WADMALAW ISLAND...WANDO...WEST ASHLEY
AND ISLE OF PALMS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3256 8015 3279 8019 3305 7980 3286 7966
3279 7973 3275 7987 3271 7986 3265 7991
3263 7998 3263 7999 3262 7999
TIME...MOT...LOC 2039Z 233DEG 47KT 3277 8000
$$000
WWUS52 KCHS 052058
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT SAT APR 5 2008
SCC015-019-052108-
/O.EXP.KCHS.SV.W.0045.000000T0000Z-080405T2100Z/
BERKELEY SC-CHARLESTON SC-
458 PM EDT SAT APR 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON AND SOUTH
CENTRAL BERKELEY COUNTIES WILL EXPIRE AT 500 PM EDT...
AT 455 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3256 8015 3279 8019 3305 7980 3286 7966
3279 7973 3275 7987 3271 7986 3265 7991
3263 7998 3263 7999 3262 7999
TIME...MOT...LOC 2058Z 233DEG 47KT 3292 7976
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:52 PM EDT, 24 minutes earlier.
Area forecast discussion, Apr 5, 3:52 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT SAT APR 5 2008
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT INTO EARLY
SUNDAY. HIGH PRESSURE WILL BUILD FROM THE NORTH LATER SUNDAY. A WEAK
WAVE OF LOW PRESSURE WILL TRACK JUST S OF THE REGION SUNDAY NIGHT
INTO MONDAY. HIGH PRESSURE WILL THEN REBUILD OVER THE AREA TUESDAY
THROUGH FRIDAY. ANOTHER COLD FRONT IS EXPECTED TO CROSS THE AREA
SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LINE OF STRONG/SEVERE THUNDERSTORMS MOVING RAPIDLY ACROSS THE AREA
THIS AFTERNOON AHEAD OF AN UPPER SHORTWAVE. MAIN COLD FRONT AND
SFC LOW REMAIN WELL WEST OF THE AREA ACROSS NRN GA. THE WESTERN
HALF OF THE AREA HAS BEEN RAIN-COOLED AND STABILIZED AND THE
PRECIP BEHIND THE MAIN CONVECTIVE BAND IS MOSTLY STRATIFORM.
SEVERE THREAT HAS PRETTY MUCH ENDED ACROSS SOUTHEAST GA SO WILL
CANCEL SVR TSTM WATCH FOR THOSE AREAS. MAINTAINED HIGH POPS
THROUGH THIS EVENING WITH CHANCES FOR THUNDERSTORMS SHIFT OFF THE
COAST LATE TONIGHT. COLD FRONT SHOULD PUSH INTO THE AREA LATE
TONIGHT AND BE MOVING OFF THE COAST BY DAYBREAK SUNDAY.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
DOWNSLOPE FLOW AND CLEARING SKIES SHOULD YIELD DECREASING HUMIDITY
AND WARMER TEMPS FOR SUNDAY. GUIDANCE SEEMS A BIT LOW FOR
HIGHS...LIKELY BASED ON A SLOWER FRONTAL PASSAGE. ANTICIPATE
CLOUDS TO CLEAR OUT AROUND DAYBREAK AND ALLOW FOR GOOD WARMING.
HAVE MAINTAINED HIGHS A FEW DEGREES ABOVE GUIDANCE TO ADVERTISE
AROUND 80. A FEW SHOWERS WILL BE POSSIBLE ACROSS FAR SOUTHERN
AREAS ALONG THE FRONT AS IT STALLS JUST S OF THE AREA.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A WAVE OF LOW PRESSURE WILL PASS SOUTH OF THE AREA SUNDAY NIGHT INTO
MONDAY...AND WILL NEED TO MAINTAIN A 20-30 PERCENT CHANCE OF SHOWERS
IN THE FORECAST FOR MOST OF THE AREA AS A RESULT. AN ISOLATED
THUNDERSTORM IS ALSO A POSSIBILITY. HIGH PRESSURE WILL THEN BUILD
OVER THE REGION FROM TUESDAY THROUGH FRIDAY...WITH GENERALLY RAIN
FREE CONDITIONS EXPECTED. A COLD FRONT WILL MOVE ACROSS THE AREA
SATURDAY...WITH SCATTERED SHOWERS/THUNDERSTORMS POSSIBLE.
TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL MONDAY AND
TUESDAY...THEN WARM ABOVE NORMAL INTO NEXT WEEKEND.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
TSRA WILL MOVE THROUGH CHS TERM SHORTLY WITH REDUCED VSBY/GUSTY
WINDS/LOW CIGS. BEHIND THE MAIN CONVECTIVE BAND...OCCASIONAL
SHOWERS EXPECTED WITH CIGS AND VSBYS REMAINING REDUCED. IFR
CONDITIONS EXPECTED AT BOTH TERMS DUE TO RESIDUAL LLVL MOISTURE
TONIGHT PRODUCING LOW CLOUDS AND FOG. ENOUGH BOUNDARY LAYER WIND
SHOULD PRECLUDE DENSE FOG BUT LOW STRATUS WILL DEFINITELY BE AN
ISSUE.
PRECIP WILL SLOWLY DECREASE IN COVERAGE AND INTENSITY LATE THIS
EVENING THROUGH EARLY SUN MORNING. WE ARE THINKING THE MODEL SUITE
IS ABOUT 3 HRS TOO SLOW WITH THE FROPA AS OFTEN OCCURS WITH ACTIVE
FRONTS. THUS WE SHOW THE WIND SHIFT AND CLEARING AROUND 09Z AT
BOTH TERMINALS.
EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER CONDITIONS
POSSIBLE SUNDAY NIGHT AND MONDAY AS A WAVE OF LOW PRESSURE PASSES
SOUTH OF THE AREA. VFR CONDITIONS SHOULD THEN PREVAIL TUESDAY
THROUGH THURSDAY.
&&
.MARINE...
WILL RETAIN SMALL CRAFT THROUGH THIS EVE FOR THE HARBOR FOR SOME
GUSTY S WINDS. SMALL CRAFT CONTINUES FOR AMZ350 AND 374 FOR MAINLY
SEAS THROUGH MOST OF SUNDAY. WINDS WILL VEER TO NW SUN MORNING
WITH FRONTAL PASSAGE WITH BENIGN CONDITIONS SUN.
A WEAK AREA OF LOW PRESSURE WILL PASS JUST SOUTH OF THE REGION
SUNDAY NIGHT AND MONDAY. HIGH PRESSURE WILL THEN BUILD FROM THE
NORTH MONDAY NIGHT AND WILL REMAIN THE DOMINANT WEATHER FEATURE
THROUGH THURSDAY. A PINCHED SURFACE PRESSURE GRADIENT WILL CAUSE
WINDS TO SURGE SUNDAY NIGHT INTO MONDAY...LIKELY REACHING SMALL
CRAFT ADVISORY CRITERIA IN THE OUTER GEORGIA WATERS AND POSSIBLY IN
PORTIONS OF THE NEAR SHORE COASTAL WATERS AS WELL. THE FAVORABLE
NORTHEAST FLOW WILL GENERATE A SUFFICIENT FETCH TO ALLOW SEAS TO
BUILD TO SMALL CRAFT ADVISORY CRITERIA FOR THE OUTER GEORGIA WATERS
FROM SUNDAY NIGHT THROUGH THURSDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR
GAZ118-119.
SC...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR
SCZ040-042>045-047>051.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR
AMZ330-350-352-354.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT SUNDAY FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ330.
&&
JRL/JAQHazardous weather outlook, Apr 5, 12:11 PM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1211 PM EDT SAT APR 5 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-060930- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1211 PM EDT SAT APR 5 2008 ...SEVERE THUNDERSTORM WATCH 168 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS AT THE BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS...A STRONG UPPER LEVEL DISTURBANCE WILL INTERACT WITH AN UNSEASONABLY WARM...MOIST...AND UNSTABLE AIR MASS TODAY. AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE THIS AFTERNOON AND EVENING. IN ADDITION...DEEP MOISTURE WILL ALLOW ANY SHOWERS AND STORMS TO PRODUCE TORRENTIAL RAINFALL. SOME FLOODING IS POSSIBLE IN LOW-LYING AND FLOOD-PRONE AREAS. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING. AMZ330-350-352-354-060930- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1211 PM EDT SAT APR 5 2008 ...SEVERE THUNDERSTORM WATCH 168 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS...A STRONG UPPER LEVEL DISTURBANCE WILL INTERACT WITH AN UNSEASONABLY WARM...MOIST...AND UNSTABLE AIR MASS TODAY. AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MARINE AREA LATE THIS AFTERNOON THROUGH TONIGHT. DAMAGING WINDS...LARGE HAIL...AND ISOLATED WATERSPOUTS ARE ALL POSSIBLE. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS OF GUSTY WINDS...HAIL AND WATERSPOUTS FROM THE HARBOR AND COASTAL WATERS ARE ALWAYS APPRECIATED. AMZ374-060930- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1211 PM EDT SAT APR 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...A STRONG UPPER LEVEL DISTURBANCE WILL INTERACT WITH AN UNSEASONABLY WARM...MOIST...AND UNSTABLE AIR MASS TODAY. AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MARINE AREA LATE THIS AFTERNOON AND TONIGHT. DAMAGING WINDS...LARGE HAIL...AND ISOLATED WATERSPOUTS ARE ALL POSSIBLE. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS OF GUSTY WINDS...HAIL AND WATERSPOUTS FROM THE HARBOR AND COASTAL WATERS ARE ALWAYS APPRECIATED.
In the hours before
Special weather statement, Apr 5, 2:11 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 211 PM EDT SAT APR 5 2008 GAZ088-100-101-116-118-SCZ040-042-047-051-051845- ALLENDALE-BULLOCH-COASTAL JASPER-EFFINGHAM-HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-SCREVEN- 211 PM EDT SAT APR 5 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH COUNTY...SCREVEN COUNTY...ALLENDALE COUNTY...HAMPTON COUNTY...BRYAN COUNTY...CHATHAM COUNTY AND JASPER COUNTY THROUGH 245 PM EDT... AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARTIN TO OLNEY...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF ALLENDALE TO 9 MILES SOUTHWEST OF SPRINGFIELD...MOVING EAST AT 35 MPH. AREAS IN AND AROUND ALLENDALE...ALMEDA...APPLETON...BARTON... BRUNSON...CROCKETVILLE...ESTILL...FAIRFAX...FURMAN...GARNETT... GIFFORD...GRAYS...HAMPTON...HARDEEVILLE...LENA...LURAY...MARTIN... MILEY...MILLETT...PINELAND...PURYSBURGH...ROBERTVILLE...SCOTIA... SEIGLING...SHIRLEY...SWITZERLAND...SYCAMORE...TARBORO...TILLMAN... ULMER...VARNVILLE...BLITCHTON...CLYO...EBENEZER...EDEN...EGYPT... GUYTON...HUNTERS...KILDARE...MARLOW...MEINHARD...MONTEITH... NEWINGTON...OLIVER...PINEORA...PORT WENTWORTH...RINCON...SHAWNEE... SPRINGFIELD AND STILLWELL WILL BE IMPACTED THROUGH 245 PM EDT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Local storm report, Apr 5, 2:38 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT SAT APR 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND DMG HINESVILLE 31.85N 81.60W
04/05/2008 LIBERTY GA PUBLIC
TREES DOWN AT RESIDENCE JUST WEST OF DOWNTOWN HINESVILLE.
0230 PM TSTM WND DMG 2 ENE MELDRIM 32.15N 81.35W
04/05/2008 EFFINGHAM GA LAW ENFORCEMENT
POWER LINES DOWN ALONG HWY 30.
&&
JPCSpecial weather statement, Apr 5, 2:46 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 246 PM EDT SAT APR 5 2008 GAZ119-SCZ047>049-051-051930- BEAUFORT-COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-INLAND JASPER- 246 PM EDT SAT APR 5 2008 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY...BEAUFORT COUNTY...CHATHAM COUNTY AND JASPER COUNTY THROUGH 330 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR RIVERSIDE...OR ABOUT 8 MILES EAST OF SAVANNAH...MOVING NORTHEAST AT 55 MPH. AREAS IN AND AROUND BLUFFTON...FOLLY FIELD...FOREST BEACH...HILTON HEAD ISLAND...PARRIS ISLAND...PORT ROYAL...PRITCHARDVILLE... RIVERSIDE...TYBEE ISLAND...WILMINGTON ISLAND AND HILTON HEAD AIRPORT WILL BE IMPACTED THROUGH 330 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Apr 5, 2:59 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT SAT APR 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG PORT WENTWORTH 32.15N 81.18W
04/05/2008 CHATHAM GA PUBLIC
LARGE TREE LIMBS FELL ON CAR OUTSIDE OF A RESIDENCE.
&&
JPCLocal storm report, Apr 5, 3:38 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT SAT APR 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 4 W RINCON 32.30N 81.30W
04/05/2008 EFFINGHAM GA TRAINED SPOTTER
A POWER LINE WAS REPORTED DOWN WEST OF RINCON.
&&
REBSpecial weather statement, Apr 5, 3:47 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 347 PM EDT SAT APR 5 2008 SCZ048>050-052015- BEAUFORT-CHARLESTON-COASTAL COLLETON- 347 PM EDT SAT APR 5 2008 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY...CHARLESTON COUNTY AND BEAUFORT COUNTY THROUGH 415 PM EDT... AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR FROGMORE...OR ABOUT 10 MILES EAST OF BEAUFORT...MOVING NORTHEAST AT 40 MPH. AREAS IN AND AROUND BENNETTS POINT...EDISTO ISLAND...PORT ROYAL AND EDISTO BEACH WILL BE IMPACTED THROUGH 415 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:35 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Hampton, Jasper | 40 min |
| Apr 5, 2:58 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 47 min |
| Apr 5, 3:15 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 30 min |
| Apr 5, 4:07 PM EDT | Special Marine Warning | CHS | 53 min | |
| Apr 5, 4:22 PM EDT | Special Marine Warning | CHS | 38 min | |
| Apr 5, 5:46 PM EDT | Special Marine Warning | CHS | 44 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.